IMPERATIVE CARE ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER, PRODUCT CODE: NRY
Back to Search Results |
| Model Number |
ICRC071137 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/15/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device was physically returned to imperative care on 4/12/2021.Initial visual inspection of the returned device was conducted on 5/11/21 and a separation of the marker band was noted.It is unknown if the separation occurred during the case, and not identified, or during the decontamination process.As it is unclear from the reported device malfunction from the physician when the tip was separated from the device, imperative care will assess device malfunction as being substantially changed from the initial report of "material deformation" and will assess the reported device malfunction as a tip separation.The aware date of the substantial change is determined to be 4/12/2021 as this was the date that the device was received at imperative care and available for investigation and will be used as the date that imperative care was aware of the device malfunction (tip separation).Returned device included the zoom 71 catheter and the access catheter (tracstar used with it.The returned device did not include the separated marker band.The access catheter (tracstar) was inspected at the kink using a boroscope and no catheter fragments were found.The remaining shaft of the zoom 71 catheter measured at 137.2cm and had exposed coil on the distal end of the device.Based on the event description, resistance was encountered and zoom 71 continued to be retracted against resistance.Per the instructions for use, the devices should not be withdrawn against resistance without careful assessment of the cause under fluoroscopy.If the cause cannot be determined, all devices should be withdrawn as a single unit.The manufacturing records for this lot were reviewed and did not reveal any issues pertaining to design, manufacturing, or quality.Appropriate testing and inspections were completed to ensure the device met minimum tensile specification and is kink resistant.The distal section undergoes 100% visual inspection and is free of visual defects or protrusions.The cause of the separation, or when the separation occurred is unknown at this time.A supplemental report will be issued when the investigation is complete if the cause of the separation is identified.
Event or Problem Description
Initial event description: patient had a left mca artery occlusion.Access was obtained with a tracstar in the cavernous ica in a good distal position.The physician made 1 pass with zoom 71 to the clot and aspirated, no clot was retrieved.No resistance was felt while advancing the zoom 71 to the clot location.Physician may have tried to push the tracstar into the mca without success that may have been cause of the kink in tracstar.Pulled back z71 at this point and felt resistance while withdrawing.Upon removal, noticed a kink in tracstar and the z71 tip was deformed.Physician reported that the tip of the zoom 71 was deformed and removed the tracstar.It was noted that no part of the catheter was left behind in the patient and there was no harm caused to the patient from this.He completed the procedure with a neuron max.088 sheath and a sofia.070 catheter.Achieved tici 3 reperfusion after 1 pass with sofia catheter.There were no clinical event reported.Based on post op ct the physician mentioned that the patient likely still had some residual stroke of the left territory.The initial reportability for this complaint was determined to be not reportable based on the event description provided on (b)(6) 2021.Device was physically returned to imperative care on 4/12/2021.Initial visual inspection of the returned device was conducted on 5/11/2021 and a separation of the marker band was noted.The initial reportability was changed upon device investigation.The cause of the detachment is unknown at this time.It is unknown if the separation occurred during the case or during the decontamination process.A supplemental report will be issued when the investigation is complete if the cause of the separation is identified.
Additional Manufacturer Narrative
B5: patient had a left mca artery occlusion.Access was obtained with a tracstar in the cavernous ica in a good distal position.The physician made 1 pass with zoom 71 to the clot and aspirated; no clot was retrieved.No resistance was felt while advancing the zoom 71 to the clot location.Pulled back z71 at this point and felt resistance while withdrawing.Upon removal, noticed a kink in tracstar and the z71 tip was deformed.It was noted that no part of the catheter was left behind in the patient and there was no harm caused to the patient.Physician completed the procedure with another support and reperfusion catheter.Achieved tici 3 reperfusion after 1 pass.There were no clinical events reported.Based on post op ct the physician mentioned that the patient likely still had some residual stroke of the left territory.The initial reportability for this complaint was determined to be not reportable based on the event description provided on (b)(6) 2021.Device was physically returned to imperative care on (b)(6) 2021.Inspection of the returned device was conducted and a separation of the marker band was noted.The initial reportability was changed upon device investigation.A follow up conversation with the physician on (b)(6) 2021 confirmed that the zoom 71 catheter was intact when removed from the patient and the access catheter, indicating that a tip separation did not occur during clinical use.Based on the follow up information, a tip deformation was confirmed but the tip did not separate from the catheter during the case.The tip separation noted at device return likely occurred during subsequent handling and/or decontamination process.There was no adverse event or negative patient outcome reported.Therefore, this event does not meet the reportability criteria and is no longer considered a reportable event.H10: device was physically returned to imperative care on (b)(6) 2021.Inspection of the returned device was conducted and a separation of the marker band was noted.It was unknown at the time if the separation occurred during the case, and not identified, or during the decontamination process.As the physician report was unclear as to whether a tip separation had occurred, imperative care assessed device malfunction as being substantially changed from the initial report of "material deformation" and assessed the reported device malfunction as a tip separation.The aware date of the substantial change was determined to be (b)(6) 2021 as this was the date that the device was received at imperative care and available for investigation and was used as the date that imperative care was aware of the device malfunction (tip separation).Returned device included the zoom 71 catheter and the access catheter (tracstar) used with it.The returned device did not include the marker band.The access catheter (tracstar) was inspected at the kink using a boroscope and no catheter fragments were found.The remaining shaft of the zoom 71 catheter measured at 137.2cm and had exposed coil on the distal end of the device.A follow up conversation with the physician on (b)(6) 2021 confirmed that the zoom 71 catheter was intact when removed from the patient and the access catheter, indicating that a tip separation did not occur during clinical use.Based on the follow up information, a tip deformation was confirmed but the tip did not separate from the catheter during use.The tip separation noted at device return likely occurred during subsequent handling and/or decontamination process.There was no adverse event or negative patient outcome reported.Therefore, this event does not meet the reportability criteria and is no longer considered a reportable event.